How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr John B Your Own Question
Dr John B
Dr John B, Psychologist
Category: Mental Health
Satisfied Customers: 557
Experience:  PhD in Clinical Psychology, registered clinical psychologist.
Type Your Mental Health Question Here...
Dr John B is online now
A new question is answered every 9 seconds

I am on 40mg of prozac and 5mg of olanzapine. Everything is

This answer was rated:

I am on 40mg of prozac and 5mg of olanzapine. Everything is fine but when I wake up in the morning I am terribly depressed. I get better and better during the day but sometimes the mornings are so hard despite the medication.


I'm sorry to hear of the situation. When was your last medication review? When was your dosage last changed?

Experiencing particularly low mood in the mornings is common to Melancholia (a specific form of Depression), how long have you been experiencing this in the morning?

Customer: replied 4 years ago.

I have been on the same dose for 12 years. I have been experiencing this symptom for a few years but it was really bad this morning. Should I be talking to a psychiatrist about this or is this something that I have to learn to live with?

Thanks for the extra information Bill. You should definitely be discussing this with your Psychiatrist as changes in this area may indicate a change in your condition or alternatively a reduction in the efficacy of your current medication regime. When was your prescription last reviewed/altered?
Customer: replied 4 years ago.

The prescription has been the same for 12 years. The GP just gives me a repeat prescription. I live in the UK so I think that mental health issues are "out of sight - out of mind". I will try to speak to a psychiatrist as soon as possible.

That will be a very good thing to do. I must say that I am shocked that a GP would consider themselves sufficiently trained to be treating Major Depression with Psychotic Features. A proper Psychiatric review is well over due and you are right about the "out of sight... " - it's true for most countries.

Take a look here to find local NHS funded assessment services in your area. You should be able to find someone local who can do the review for you.

I hope this has been of some help. If you have further questions or would like me to clarify any part of my answer, please let me know and I will happily continue our conversation. If not....I wish you the best of luck!

Dr John B and 4 other Mental Health Specialists are ready to help you
Hi Bill,

I hope you have made some progress in obtaining a medication review.

If I can be of further help, or if you ever have other questions in the future, please don't hesitate to contact me directly. You can do this by simply putting "For Dr John B" at the start of any question you post.


Customer: replied 4 years ago.

Hi John,


I went to my GP and have been referred to a psychiatrist. I will see him tommorow. I believe that our conversation has set the ball rolling. I blame myself to a certain extent for not managing this illness correctly. I have just been getting on with it rather than reporting back subtle changes in my condition. We live and learn.


Thanks again for your advice.

Related Mental Health Questions